Advanced Search
Article Contents
Article Contents

Geometry of plasma dynamics II: Lie algebra of Hamiltonian vector fields

Abstract Related Papers Cited by
  • We introduce natural differential geometric structures underlying the Poisson-Vlasov equations in momentum variables. First, we decompose the space of all vector fields over particle phase space into a semi-direct product algebra of Hamiltonian vector fields and its complement. The latter is related to dual space of the Lie algebra. We identify generators of homotheties as dynamically irrelevant vector fields in the complement. Lie algebra of Hamiltonian vector fields is isomorphic to the space of all Lagrangian submanifolds with respect to Tulczyjew symplectic structure. This is obtained as tangent space at the identity of the group of canonical diffeomorphisms represented as space of sections of a trivial bundle. We obtain the momentum-Vlasov equations as vertical equivalence, or representative, of complete cotangent lift of Hamiltonian vector field generating particle motion. Vertical representatives can be described by holonomic lift from a Whitney product to a Tulczyjew symplectic space. We show that vertical representatives of complete cotangent lifts form an integrable subbundle of this Tulczyjew space. We exhibit dynamical relations between Lie algebras of Hamiltonian vector fields and of contact vector fields, in particular; infinitesimal quantomorphisms on quantization bundle. Gauge symmetries of particle motion are extended to tensorial objects including complete lift of particle motion. Poisson equation is then obtained as zero value of momentum map for the Hamiltonian action of gauge symmetries for kinematical description.
    Mathematics Subject Classification: Primary: 70G65, 70H05; Secondary: 22E65.


    \begin{equation} \\ \end{equation}
  • [1]

    R. Abraham, J. E. Marsden and T. S. Ratiu, "Manifolds, Tensor Analysis, and Applications," Springer-Verlag, 2nd edition New York, 1988.doi: 10.1007/978-1-4612-1029-0.


    V. I. Arnold, "Mathematical Methods of Classical Mechanics," Graduate Texts in Mathematics, 60, Springer-Verlag, 1989.


    A. Banyaga, Sur la structure du groupe des diffmorphismes qui preservent une forme symplectique, Comment. Math. Helvetici, 53 (1978), 174-227.doi: 10.1007/BF02566074.


    A. Banyaga, "The Structure of Classical Diffeomorphism Groups," Mathematics and its Applications, 400, Kluwer Academic Publishers Group, Dordrecht, 1997.


    S. Benenti, "Hamiltonian Structures and Generating Families," Universitext v223. Springer, 2011.


    S. Benenti and W. M. Tulczyjew, The geometrical meaning and globalization of the Hamilton-Jacobi method, Diff. Geom. Meth. in Math. Phys. (Proc. Conf., Aix-en-Provence/Salamanca, 1979), Lect. Notes in Math, Springer, Berlin, 836 (1980), 9-21.


    M. Chaperon, On generating families, The Floer Memorial Volume, (Eds. H. Hofer, C. H. Taubes, A. Weinstein and E. Zehnder), Progress in Mathematics Birkauser, 133 (1995), 283-296.


    M. Crampin and F. A. E. Pirani, "Applicable Differential Geometry," Cambridge University Press, Cambridge, 1986.


    M. De Le and P. R. Rodrigues, "Methods of Differential Geometry in Analytical Mechanics," North-Holland Mathematics Studies, 158, North-Holland, Amsterdam, 1989.


    P. Dombrowski, On the geometry of the tangent bundle, J. Reine Angew. Math., 210 (1962), 73-88.


    O. Esen and H. Gümral, Lifts, jets and reduced dynamics, Int. J. of Geom. Meth. in Modern Phys., 8 (2011), 331-344.doi: 10.1142/S0219887811005166.


    O. Esen and H. GümralGeometry of plasma dynamics III: Orbits of canonical diffeomorphisms, work in progress.


    J. Gancarzewicz, Liftings of functions and vector fields to natural bundles, Proc. of the Conference (CSSR-GDR-Poland) on Diff. Geom. and its Appl., Nove Mesto na Morave, Sep. 1980, Univ. Praha, (1981), 89-102.


    F. Gay-Balmaz and C. TronciVlasov moment flows and geodesics on the Jacobi group, preprint, arXiv:1105.1734v1.


    F. Gay-Balmaz, C. Tronci and C. Vizman Geometric dynamics on the automorphism group of principal bundles: geodesic flows, dual pairs and chromomorphism groups, preprint, arXiv:1006.0650v2.


    F. Gay-Balmaz and C. Vizman, Dual pairs in fluid dynamics, Ann. Glob. Anal. Geom., 41 (2012), 1-24.doi: 10.1007/s10455-011-9267-z.


    J. Gibbons, Collisionless Boltzmann equations and integrable moment equations, Physica D, 3 (1981), 503-511.doi: 10.1016/0167-2789(81)90036-1.


    V. Guillemin and S. Sternberg, The moment map and collective motion, Ann. of Phys., 127 (1980), 220-253.doi: 10.1016/0003-4916(80)90155-4.


    V. Guillemin and S. Sternberg, "Symplectic Techniques in Physics," Cambridge University Press (Cambridge), 1984.


    H. Gümral, Geometry of plasma dynamics I: Group of canonical diffeomorphisms, J. Math. Phys., 51 (2010), 23 pp. 083501.


    R. S. Ismagilov, M. Losik and P. W. Michor, A 2-cocycle on a group of symplectomorphisms, Moscow Math. J., 6 (2006), 307-315.


    A. N. Kaufman and R. L. Dewar, Canonical derivation of the Vlasov-Coulomb noncanonical Poisson structure, Cont. Math. AMS, 28 (1984), 51-54.doi: 10.1090/conm/028/751974.


    P. Kobak, Natural liftings of vector fields to tangent bundles of bundles of 1-forms, Math. Boch., 116 (1991), 319-326.


    S. Kobayashi and K. Nomizu, "Foundations of Differential Geometry Vol.1," Interscience Tract, No. 15, 1963.


    I. Kolar, P. W. Michor and J. Slovak, "Natural Operations in Differential Geometry," Springer-Verlag, Berlin, Heidelberg, 1993.


    Y. Kosmann-Schwarzbach, Vector fields and generalized vector fields on fibered manifolds, Geometry and differential geometry (Proc. Conf. Univ. Haifa, Isral, 1979), (eds. R. Artzy and I. Vaisman), Lecture Notes in Math., Springer-Verlag, Heidelberg, 792 (1980), 307-355.


    A. J. Ledger and K. Yano, The tangent bundle of a locally symmetric space, J. London Math. Soc., 40 (1963), 487-492.doi: 10.1112/jlms/s1-40.1.487.


    P. Libermann and C. M. Marle, "Symplectic Geometry and Analytical Mechanics," D. Reidel Publishing Company, Kluwer Academic Publishers Group, 1987.


    J. E. Marsden, A correspondence principle for momentum operators, Can. Math. Bull., 10 (1967), 247-250.doi: 10.4153/CMB-1967-023-x.


    J. E. Marsden and T. S. Ratiu, "Introduction to Mechanics and Symmetry," Texts in Applied Mathematics, 17, Springer-Verlag, New York, 1994.


    J. E. Marsden and A. Weinstein, The Hamiltonian structure of the Maxwell-Vlasov equations, Physica D, 4 (1982), 394-406.doi: 10.1016/0167-2789(82)90043-4.


    J. E. Marsden, A group theoretic approach to the equations of plasma physics, Canad. Math. Bull., 25 (1982), 129-142.doi: 10.4153/CMB-1982-019-9.


    J. E. Marsden, A. Weinstein, T. S. Ratiu, R. Schmid and R. G. Spencer, Hamiltonian systems with symmetry, coadjoint orbits and plasma physics, Proc. IUTAM-ISIMM Symposium on Modern Developments in Analytical Mechanics, Atti della Academia della Scienze di Torino, 117 (1983), 289-340.


    J. E. Marsden, P. J. Morrison and A. Weinstein, Hamiltonian structure of the BBGKY hierarchy equations, Comtemp. Math., AMS, 28 (1984), 115-124.


    D. McDuff and D. Salamon, "Introduction to Symplectic Topology," Second edition. Oxford Mathematical Monographs. The Clarendon Press, Oxford University Press, 1998.


    P. Michor, Manifolds of smooth maps, Cahiers Top. Geo. Diff., 19 (1978), 47-78.


    P. J. Morrison, The Maxwell-Vlasov equations as a continuous Hamiltonian system, Phys. Lett. A, 80 (1980), 383-386.doi: 10.1016/0375-9601(80)90776-8.


    P. J. Morrison and J. M. Greene, Noncanonical Hamiltonian density formulation of hydrodynamics and magnetohydrodynamics, Phys. Rev. Lett., 45 (1980), 790-794.doi: 10.1103/PhysRevLett.45.790.


    P. J. Morrison, "Hamiltonian Field Description of One-Dimensional Poisson-Vlasov Equations," PPPL-1788, 1981.


    P. J. Morrison, Poisson brackets for fluids and plasmas, in Mathematical Methods in Hydrodynamics and Integrability in Dynamical Systems, (La Jolla Institute, 1981) AIP Conf. Proc., (eds. M. Taber and Y. Treve), (AIP, New York), 88 (1982), 13-46.


    P. J. Olver, "Applications of Lie Groups to Differential Equations," Graduate Texts in Mathematics, 107. Springer-Verlag, New York, 1986.


    Z. Pogoda, Horizontal lifts and foliations, Suppl. ai Rendiconti del Circolo Mat. di Palermo, 21 (1989), 279-283.


    T. S. Ratiu, R. Schmid and M. R. Adams, The Lie group structure of diffeomorphism groups and invertible Fourier integral operators, Infinite dimensional Groups with Applications, (ed. V. Kac), Math. Sci. Res. Inst. Publ., Springer, New York, 4 (1985), 1-69.


    T. S. Ratiu and R. Schmid, The differentiable structure of three remarkable diffeomorphism groups, Mathematische Zeitschrift, 177 (1981), 81-100.doi: 10.1007/BF01214340.


    S. Sasaki, On the differential geometry of tangent bundles of Riemannian manifolds, Tohoku Math. J. (2), 10 (1958), 338-354.doi: 10.2748/tmj/1178244668.


    D. J. Saunders, "The Geometry of Jet Bundles," London Math. Soc., Lecture Notes Series, 142, Cambridge Univ. Press, 1989.


    C. Scovel and A. Weinstein, Finite-dimensional Lie-Poisson approximations to Vlasov-Poisson equations, Comm. Pure Appl. Math., 47 (1994), 683-709.doi: 10.1002/cpa.3160470505.


    J. Sniatycki and W. M. Tulczyjew, Generating forms of Lagrangian submanifolds, Indiana Univ. Math. J., 22 (1972), 267-275.doi: 10.1512/iumj.1972.22.22021.


    T. Swift, A note on the space of lagrangian submanifolds of a symplectic 4-manifold, Journal of Geometry and Physics, 35 (2000), 183-192.doi: 10.1016/S0393-0440(00)00008-5.


    S. Sternberg, "Lectures on Differential Geometry," Prentice-Hall, Inc., Englewood Cliffs, N. J., 1964


    S. Tanno, An almost complex structure of the tangent bundle of an almost contact manifold, Tohoku Math. J. (2), 17 (1965), 7-15.doi: 10.2748/tmj/1178243616.


    P. Tondeur, Structure presque klienne naturelle sur la fibrdes vecteurs covariants d'une vari riemannienne, C. R. Acad. Sci. Paris, 254 (1962), 407-408.


    W. M. Tulczyjew, The Legendre transformation, Ann. Inst. Henri PoincarSec. A: Phys. Thr., XXVII (1977), 101-114.


    W. M. Tulczyjew, A symplectic formulation of relativistic particle dynamics, Acta Physica Polonica B, 8 (1977), 431-447.


    W. M. Tulczyjew, A symplectic formulation of particle dynamics, Differential Geometric Methods in Mathematical Physics, Lect. Notes in Math., 570 (1977), 457-463.doi: 10.1007/BFb0087795.


    W. M. Tulczyjew, A symplectic framework of linear field theories, Ann. Mat. Pura Appl. (4), 130 (1981), 177-195.


    W. M. Tulczyjew, The Euler-Lagrange resolution, Differential geometrical methods in mathematical physics (Proc. Conf., Aix-en-Provence/Salamanca, 1979), 22-48, Lecture Notes in Math., 836, Springer, Berlin, 1980.


    W. M. Tulczyjew, Hamiltonian systems, Lagrangian systems and the Legendre transformation, Istituto Nazionale di Alta Matematica, Symposia Mathematica, 14 (1974), 247-258.


    W. M. Tulczyjew and P. Urbanski, A slow and careful Legendre transformation for singular Lagrangians, Acta Phys. Polon. B, 30 (1999), 2909-2978.


    K. Yano and E. T. Davies, On the tangent bundle of Finsler and Riemannian manifolds, Rend. Circ. Mat. Palermo (2), 12 (1963), 211-228.doi: 10.1007/BF02843966.


    K. Yano and S. Kobayashi, Prolongations of tensor fields and connections to tangent bundles I. General Theory, J. Math. Soc. Japan, 18 (1966), 194-210.doi: 10.2969/jmsj/01820194.


    K. Yano and A. J. Ledger, Linear connections on tangent bundles, J. London Math. Soc., 39 (1964), 495-500.doi: 10.1112/jlms/s1-39.1.495.


    K. Yano and E. M. Patterson, Vertical and complete lifts from a manifold to its cotangent bundle, J. Math. Soc. Japan, 19 (1967), 91-113.doi: 10.2969/jmsj/01910091.


    I. Vaisman, Locally conformal symplectic manifolds, Int. J. Math. and Math. Sci., 8 (1985), 521-536.doi: 10.1155/S0161171285000564.


    L. Van Hove, Sur le proble des relations entre les transformations unitaires de la manique quantique et les transformations canoniques de la manique classique, Acad. Roy. Belgique. Bull. Cl. Sci. (5), 37 (1951), 610-620.


    C. Vizman, Some remarks on the quantomorphism group, Proc. of the Third International Workshop on Diff. Geom., Sibiu, Romania, Gen. Math., 5 (1997), 393-399.


    C. Vizman, Abelian extensions via prequantization, Annals of Global Analysis and Geometry, 39 (2011), 361-386.


    A. Weinstein, "Lectures on Symplectic Manifolds," Exp. lec. from the CBMS, Regional Conference Series in Mathematics, No. 29. A.M.S., Providence, 1977.


    A. Weinstein, Symplectic manifolds and their Lagrangian submanifolds, Advan. in Math., 6 (1971), 329-346.doi: 10.1016/0001-8708(71)90020-X.


    A. Weinstein, Lagrangian submanifolds and Hamiltonian systems, Annals of Math., 2 (1973), 377-410.doi: 10.2307/1970911.


    A. Weinstein and P. J. Morrison, Comments on: The Maxwell-Vlasov equation as a continuous Hamiltonian system, Phys. Lett. A., 86 (1981), 235-236.doi: 10.1016/0375-9601(81)90496-5.

  • 加载中

Article Metrics

HTML views() PDF downloads(121) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint